Hi all, I've just started on Gabepentine seen a few write ups about this drug, I'm takin 3 x 300mg daily just been on it for about four days now, I am sleeping but waking up early. Felt really well yesterday after not being well at all. Think I did too much yesterday as muscle cramps back etc. I'm feeling slightly dizzy and tired, would like any feedback about this drug as there seems a long list of side affects and problems coming off this drug. It just seems my medication is increasing. Thanks all xxxx Sarnie

10 Replies

  • Hi Sarnie, I take gabapentin at the same dose as you. I've been taking it for about 18 months and feel it does help, I think it has enabled me to stay in work, although it's still a struggle. When I first started taking it I was drowsy but that wore off after a couple of weeks, apart from that I have not had any side affects. From some of the posts I've seen on here I think I must be lucky there. This week I've had extra pain from arthritis in my neck and back so I've upped the dose to 400mg but will drop it back down when that settles. Hope it helps you with your pain. Take care, x

  • Through the fog trying to understand upping the dose too 400mg, is that 400mg 3 times a day ?

    How does coming down from a higher dose feel and does it need the same gradual change that increasing usually takes.

    Thanks :-)

  • Hi Ian, sorry didn't explain very well, yes 400mg three times a day, it feels ok when I drop it back to 300mg, I do it gradually over a few days. Take care. X

  • Helpful to know thank you for sharing your experience, I keep some 100mg capsules which would enable a similar add on too the 300mg capsules after I get the ok from my doctor. A possible plan B if the first choice is not working out as well as hoped.

  • Thank yo for your reply xxxxxxx

  • Hi lefraorchard

    I sincerely hope that you are well today? It is not a drug that I have used, however, I have pasted you a link to the NHS Choices pages on Gabapentin:

    NHS Choices - Gabapentin

    I want to wish you all the best of luck.

    All my hopes and dreams for you


  • Thank you xxxx

  • Isn't gabapentin only for nerve pain? Does it still help with fibro pain? I'm on it, it's doing nothing. I'm meant to be increasing gradually to 900mg three times a day, but since only 1 of my pains is nerve, it won't help the rest, and I'm worried about the side effects. So I'm reducing to stop. What's the point? Most of my pain is in tendons as I have hypermobility syndrome rather than fibro.

  • Hi, yeah Rowantree is right, it took 3 weeks for me to be increased to the dosage you are on. I only had side effects when I mistook 300mg for 100mg tablets at one of the the first increases.

    In the beginning my doctor suggested starting with 1 x 100mg tablet at night then the next week I took 3x 100mg a day. Then two 300mg tablets the next week and so on. I have now been increased to 1200mgs a day along with naproxen and paracetamol but that has taken about 3 months to get to that dosage. I am relatively pain free for at least part of a day, it's only my shoulders, back or feet that seperatley flare up with too much activity but even then it's never whole body pain like it used to be. :) Hope it works for you everyone is different. All the best Xxx

  • Thank you xxxxxxxx

You may also like...